Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 178, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 24, 2020, 3:46 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2020, 3:46 PM CDT (20:46 UTC)
- Expired
- Jun 24, 2020, 4:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.3
The text
As transmitted.
509 WUUS54 KMOB 242046 SVRMOB FLC033-113-242130- /O.NEW.KMOB.SV.W.0178.200624T2046Z-200624T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 346 PM CDT Wed Jun 24 2020 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... Central Santa Rosa County in northwestern Florida... Southeastern Escambia County in northwestern Florida... * Until 430 PM CDT. * At 346 PM CDT, a severe thunderstorm was located over Ensley, moving northeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington, Gonzalez, Pace, Milton, Gulf Breeze, Goulding, Bagdad, Myrtle Grove, Oriole Beach, Point Baker, Pea Ridge, Roeville and Floridatown. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3065 8730 3079 8694 3035 8700 3032 8741 TIME...MOT...LOC 2046Z 238DEG 23KT 3052 8727 HAIL...<.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:34 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 24, 1:34 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Mobile AL 134 PM CDT Wed Jun 24 2020 .NEAR TERM /Now Through Thursday/...Upper level shortwave energy will move through an upper trough stretching south over the Lower Mississippi River Valley through the Near Term. The first batch moves across the Southeast this afternoon into tonight, with the next round expected later tonight through Thursday. A low level ridge is stretching west over the northern Gulf, creating deep southerly low level flow and keeping moisture levels high. Precipitable h20 values reported from the KLIX and KJAN upper air sites ranged from 1.8" to 2.1", well above normal for the date. An upper ridge stretching west over the Gulf of Mexico helps to direct the energy exiting the Lower Mississippi River upper trough in an east- northeast direction, and for the fore the forecast area, bringing a better chance of rain to inland areas of the forecast area through the Near Term. Strong to severe storms remain possible over the forecast area this afternoon into tonight. A combination of MLCapes approaching 2500J/kg, the soupy airmass over the forecast area and nearby, along with a bit of help from a weak 850mb speed max on the southeast side of an embedded low level trough moving across the Southeast will help to create favorable conditions for convective downbursts. Guidance is advertising DCape values approaching 1000J/kg on the leading edge of the rain, enhancing any damaging downburst winds that may occur. Weak tornadoes may also be possible, especially if a storms follows a previous outflow boundary, but with 0-1km helicity values advertised of 100m^2/s^2, strong/long track tornadoes are not indicated. Will need to monitor, with this morning's weather not quite following what the guidance is saying. With the linear nature of winds in the model soundings, with bulk shear values of 30-35kts, linear/bowing segments in the convection bringing strong downburst winds is expected mode of damage. A Severe Thunderstorm watch will be issued shortly for our Al/Fl counties except for Choctaw in effect until 9 PM CDT/02Z. Looking at temperatures, with better chance of convection across portions of the forecast area along and north of I-65, better heating south will bring temperatures closer to seasonal norms, with below normal high temperatures. Rain cooling overnight will bring below seasonal low temperatures north of I-65, around to a bit above southeast. /16 && .AVIATION... 18Z issuance...General VFR conditions were noted across the forecast area at 17z, with local mid to low end MVFR conditions noted in areas of ran and thunderstorms along and west of the Alabama and Mississippi state line. As the area of rain and thunderstorm move east over the area this afternoon, local drops to MVFR levels along with locally strong and variable winds near the thunderstorms are expected, with impacts to operations expected. There is expected to be a lull later this evening into the overnight hours, but another round of convection is expected to begin affecting the forecast area by sunrise Thursday. Again, local drops to mid to low end MVFR levels are expected in and near scattered to numerous showers and thunderstorms. Southerly winds are expected through the forecast, generally ranging from 5 to 10 knots. Locally higher near the thunderstorms. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Local storm report, Jun 24, 11:40 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1140 AM CDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM FUNNEL CLOUD 1 NW LUCEDALE 30.93N 88.60W
06/24/2020 GEORGE MS TRAINED SPOTTER
&&
10Local storm report, Jun 24, 11:41 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1141 AM CDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM FUNNEL CLOUD 1 NW LUCEDALE 30.93N 88.60W
06/24/2020 GEORGE MS TRAINED SPOTTER
&&Local storm report, Jun 24, 11:44 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1144 AM CDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM FUNNEL CLOUD 1 NW LUCEDALE 30.93N 88.60W
06/24/2020 GEORGE MS TRAINED SPOTTER
ROTATING WALL CLOUD REPORTED BY WEATHER
SPOTTER.
&&
10Special weather statement, Jun 24, 12:33 PM CDT, 3 hours 13 minutes before
Special Weather Statement National Weather Service Mobile AL 1233 PM CDT Wed Jun 24 2020 ALZ052-053-055-241815- Clarke AL-Monroe AL-Washington AL- 1233 PM CDT Wed Jun 24 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN MONROE...CENTRAL WASHINGTON AND CENTRAL CLARKE COUNTIES UNTIL 115 PM CDT... At 1233 PM CDT, the strong thunderstorm was located 7 miles southwest of Wagarville, or 9 miles southeast of Chatom, moving northeast at 55 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Jackson, Chatom, Saint Stephens, Wagarville, Leroy, Tibbie and McIntosh. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3116 8825 3142 8836 3177 8784 3136 8758 TIME...MOT...LOC 1733Z 240DEG 46KT 3138 8812
Special weather statement, Jun 24, 1:34 PM CDT, 2 hours 12 minutes before
Special Weather Statement National Weather Service Mobile AL 134 PM CDT Wed Jun 24 2020 ALZ055-056-241915- Monroe AL-Conecuh AL- 134 PM CDT Wed Jun 24 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL MONROE AND CENTRAL CONECUH COUNTIES UNTIL 215 PM CDT... At 133 PM CDT, the strong thunderstorm was located near Peterman, or 5 miles east of Monroeville, moving northeast at 50 mph. Half inch hail and wind gusts of 45 to 55 mph will be possible with this storm. Locations impacted include... Peterman. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3142 8725 3154 8732 3174 8719 3157 8703 TIME...MOT...LOC 1833Z 231DEG 41KT 3154 8723
Special weather statement, Jun 24, 2:33 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
233 PM CDT Wed Jun 24 2020
ALZ057-058-242015-
Butler AL-Crenshaw AL-
233 PM CDT Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN BUTLER AND NORTHERN CRENSHAW COUNTIES UNTIL 315 PM
CDT...
At 233 PM CDT, the strong thunderstorm was located 4 miles south of
Greenville, moving northeast at 40 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Greenville and Highland Home.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Alabama.
LAT...LON 3164 8663 3178 8676 3196 8652 3196 8641
3203 8641 3204 8640 3204 8641 3205 8640
3205 8630 3197 8630 3197 8620 3196 8619
3193 8618 3189 8617
TIME...MOT...LOC 1933Z 232DEG 35KT 3176 8663The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:08 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 52 min |
| Jun 24, 2:11 PM CDT | Tornado Warning | MOB | Escambia | 50 min |
| Jun 24, 2:56 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 49 min |
| Jun 24, 4:27 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 63 min |
| Jun 24, 5:37 PM CDT | Special Weather Statement | MOB | Okaloosa | 38 min |
| Jun 24, 5:46 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.